However my doctor thinks pain medications only mask pain, so basically I suffer through it, I have been on numerous anti inflammatory medications, and am currently on remicade, does anyone know what I can do for this constant pain??
Consult another Dr. What is wrong with masking pain? If he were searching for a diagnosis, I could see the sense but since he already knows what is causing the pain then why not treat it? There is no reason that you should have to suffer during flares. That is rediculous! Find another Dr or tell him if he doesnt treat the pain you will go to someone who will. Good luck!
First, I would suggest finding a new doctor, I dislike the doctor's who don't believe in quality of life, and just want's the patient to "Live with it" (just a personal opinion). Secondly, for a non-medicinal method, my friend normally does breathing exercises for the immediate pain, she says it helps to relax her muscles when she is cramping. This is normally followed-up with Tylenol #3, and laying down. Not sure if lying down helps, or if it's so she won't have to deal with me.
I know your doctor might just be trying to keep you from getting addicted to a pain reliever, but if you're in too much pain to be getting on with life, how can you "Live with it". I'd rather wear a mask than have to limp around in pain for the rest of my life.
Ive been an R.N. For over 30 years and have worked with pain issues quite a lot. Unfortunately there are many doctors out there that know little if anything about pain management. I would change doctors even as hard as it may be. In this day there is no reason someone should have uncontrolled pain. Also request to see a pain management doctor. And keep trying until you get results. I have fired many doctors over the years. What you are receiving is substandard care in my opinion. Wish you best luck. There is help for you out there. You should not have to hurt. Even take this response to your md and show him.
I see that this was posted several years ago, but I must speak up. First, having Crohns makes it an absolute No-No to take oral anti-inflammatories! Your Dr can give you injected steroids or Prednisone as virtually immediate relief. Secondly, I have one Dr who feels the same way about pain meds masking the cause of pain, but it's NOT my Gastroenterologist and you already know the cause: get a new doctor like every other comment said. I hope by now that you've gotten a new doctor. If you're on the West Coast of the US, I'd be happy to give you my doctor's info.
- Remicade Information for Consumers
- Remicade Information for Healthcare Professionals (includes dosage details)
- Side Effects of Remicade (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Oct 2009 • 7 answers
Posted 24 Apr 2012 • 2 answers
Posted 23 Jul 2014 • 3 answers
Posted 27 Apr 2015 • 2 answers
Posted 15 Nov 2015 • 1 answer